MAUDE Adverse Event Report: PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD
Catalog Number PODH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2019-02015.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod10s and a pod detachment handle (handle).During the procedure, the physician successfully implanted two pod10s into the target vessel using the handle.The physician then advanced a new pod10 into the target vessel and used the handle to detach it; however, the pod10 failed to detach.After multiple failed attempts to detach the pod10, the physician attempted to manually detach the pod10; however, the pod10 would not detach.Therefore, it was removed.The procedure was completed using a ruby coil, a pod packing coil and the same handle.There was no report of an adverse effect to the patient.

Brand Name
POD DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9268934
Report Number3005168196-2019-02014
Device Sequence Number16578087
Product Code HCG
UDI-Device Identifier00814548013954
UDI-Public00814548013954
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPODH1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005